| Model Number |
60-5274-132 |
| Medical Device Problem Code |
Melted (1385)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/22/2022
Type of Reportable Event
Malfunction
Event or Problem Description
Conmed (b)(6) reported on behalf of their customer that the 60-5274-132, stealth 32 lhook lap elec pkg, was being used during a total laparoscopic hysterectomy procedure on (b)(6) 2022 when it was reported that, ¿that the coating melted about 30 min to 1 hour after the start of use.6 out of 8 are unopened.¿ both opened bottles showed evidence that the coating had melted.The procedure was completed using an alternate unknown device and there was no report of a time delay for the surgery.Further assessment questioning found that the device was in the sterile field when it broke however the device did not fragment and the device did not fall into the surgical site.It was reported that there was no injury to patient and no medical/surgical intervention or hospitalization required for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.
Event or Problem Description
Conmed japan reported on behalf of their customer that the 60-5274-132, stealth 32 lhook lap elec pkg, was being used during a total laparoscopic hysterectomy procedure on 22april22 when it was reported that, ¿that the coating melted about 30 min to 1hour after the start of use.6 out of 8 are unopened.¿ both opened bottles showed evidence that the coating had melted.The procedure was completed using an alternate unknown device and there was no report of a time delay for the surgery.Further assessment questioning found that the device was in the sterile field when it broke however the device did not fragment and the device did not fall into the surgical site.It was reported that there was no injury to patient and no medical/surgical intervention or hospitalization required for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
Additional Manufacturer Narrative
Customer event ¿insulation tube of electrode had melted¿ was confirmed based on photographic evidence and device evaluation.Received one 60-5274-132 in opened original packaging.Lot number was verified.Performed a visual inspection, the black insulator on the l-hook has a melted appearance and is peeled back.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review was conducted and found a total of 2 similar events involving 8 devices for this lot number.A two-year review of complaint history revealed there has been a total of 4 complaints, regarding 10 devices, for this device family and failure mode.During this same time frame 224,505 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.00004.Per the instructions for use, the user is advised examine the device prior to use for damage.Misuse of this or any other electrosurgical device can result in a patient injury.Read and become familiar with all instructions and directions before using this device.Always use the lowest possible setting to achieve the desired electrosurgical effect.This issue will continue to be monitored through the complaint system to assure patient safety.